Alert archive / Colorado / Tornado Warnings in 2012

Tornado Warning 25, NWS Pueblo, CO

September 27, 2012Bent County, Otero County, Colorado

NWS Pueblo, CO issued this tornado warning at Sep 27, 2012, 6:29 PM MDT for Bent County, Otero County, Colorado. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2012, 6:29 PM MDT (00:29 UTC)
Expired
Sep 27, 2012, 7:15 PM MDT
In force
46 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Bent County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 6:40 PM MDTHAIL 14 Nw La Junta, CO
Sep 27, 6:45 PM MDTHAIL 1.751 Wnw La Junta, CO
Sep 27, 6:48 PM MDTHAIL 1.5La Junta, CO
Sep 27, 6:51 PM MDTHAIL 1La Junta, CO
Sep 27, 7:00 PM MDTFUNNEL CLOUD7 Se La Junta, CORELAYED BY MEDIA. FUNNEL 2/3RDS OF THE WAY TO THE GROUND. LOCATION APPROXIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 27, 4:59 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WFUS55 KPUB 280029
TORPUB
COC011-089-280115-
/O.NEW.KPUB.TO.W.0025.120928T0029Z-120928T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
629 PM MDT THU SEP 27 2012

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 715 PM MDT

* AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE SQUALL LINE CAPABLE OF PRODUCING BRIEF TORNADOES IN 
  ADDITION TO WIDESPREAD STRAIGHT LINE WIND DAMAGE. THIS DANGEROUS 
  STORM WAS LOCATED NEAR SWINK...OR 6 MILES NORTHWEST OF LA   
  JUNTA...AND MOVING SOUTHEAST AT 20 MPH.

  * LOCATIONS IMPACTED INCLUDE...
    LA JUNTA...LAS ANIMAS AND FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3802 10368 3818 10353 3817 10351 3820 10351
      3814 10308 3774 10339
TIME...MOT...LOC 0029Z 303DEG 19KT 3801 10360

$$
3 follow-up statements
228 
WWUS55 KPUB 280045
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
645 PM MDT THU SEP 27 2012

COC011-089-280115-
/O.CON.KPUB.TO.W.0025.000000T0000Z-120928T0115Z/
BENT CO-OTERO CO-
645 PM MDT THU SEP 27 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN OTERO AND
WEST CENTRAL BENT COUNTIES UNTIL 715 PM MDT...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE SQUALL LINE CAPABLE OF PRODUCING LARGE HAIL UP TO GOLF BALL 
SIZE...DAMAGING STRAIGHT LINE WINDS AND BRIEF RAIN-WRAPPED TORNADOES.  
THIS DANGEROUS STORM WAS LOCATED NEAR LA JUNTA...MOVING SOUTHEAST AT 
25 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAS ANIMAS AND FORT LYON.

AT 625 PM...SEVERAL PUBLIC REPORTS WERE RELAYED THROUGH LAW 
ENFORCEMENT OF FUNNEL CLOUDS AND A POSSIBLE BRIEF TORNADO WITH THE 
SQUALL LINE TO THE WEST OF LAS ANIMAS. THE STRONGEST ROTATION AT 
THIS TIME WAS LOCATED BETWEEN LA JUNTA AND SWINK.  ALTHOUGH THE 
RADAR INDICATED ROTATION HAS WEAKENED...BRIEF TORNADOES MAY QUICKLY 
DEVELOP WITHIN THIS SQUALL LINE.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3800 10365 3805 10357 3817 10351 3820 10348
      3814 10308 3774 10339
TIME...MOT...LOC 0041Z 311DEG 20KT 3797 10354

$$
035 
WWUS55 KPUB 280058
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
658 PM MDT THU SEP 27 2012

COC011-089-280115-
/O.CON.KPUB.TO.W.0025.000000T0000Z-120928T0115Z/
BENT CO-OTERO CO-
658 PM MDT THU SEP 27 2012

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN OTERO AND
WEST CENTRAL BENT COUNTIES UNTIL 715 PM MDT...

AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE SQUALL LINE CAPABLE OF PRODUCING LARGE HAIL AND BRIEF 
TORNADOES AHEAD OF THE LINE.  THIS DANGEROUS STORM WAS LOCATED 5 
MILES SOUTHEAST OF LA JUNTA...MOVING SOUTHEAST AT 25 MPH.  HOWEVER 
REPORTS OF FUNNELS WERE BEING REPORTED FROM SPOTTERS LOCATED IN 
HASTY LOOKING OFF TO THE SOUTH AND WEST.  

IN ADDITION...AT AROUND 640 PM HAIL UP TO GOLF BALL SIZE WAS 
REPORTED IN LA JUNTA WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  LAS ANIMAS AND FORT LYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3793 10358 3796 10353 3803 10349 3820 10346
      3814 10308 3774 10339
TIME...MOT...LOC 0057Z 311DEG 20KT 3791 10345

$$
541 
WWUS55 KPUB 280114
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT THU SEP 27 2012

COC011-089-280124-
/O.EXP.KPUB.TO.W.0025.000000T0000Z-120928T0115Z/
BENT CO-OTERO CO-
714 PM MDT THU SEP 27 2012

...THE TORNADO WARNING FOR NORTHEASTERN OTERO AND WEST CENTRAL BENT
COUNTIES WILL EXPIRE AT 715 PM MDT...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FRIDAY MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3793 10358 3796 10353 3803 10349 3820 10346
      3814 10308 3774 10339
TIME...MOT...LOC 0114Z 311DEG 20KT 3785 10336

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Sep 27, 5:09 PM MDT, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 27, 5:09 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT THU SEP 27 2012

.UPDATE...

UPDATE TO THE SHORT TERM GRIDS FOR ISSUANCE OF SEVERE THUNDERSTORM
WATCH #655 FOR THE EASTERN PLAINS. AREAS INCLUDE ALL OF LAS ANIMAS
COUNTY...AND FROM CROWLEY AND OTERO COUNTIES EASTWARD. MOORE

&&

.PREV DISCUSSION... /ISSUED 322 PM MDT THU SEP 27 2012/

SHORT TERM...

(TONIGHT AND TOMORROW)

CURRENTLY...

HAD A MINI SUPERCELL TRACK ACROSS WESTERN EL PASO COUNTY EARLIER.
STORM WEAKENED AS IT MOVED OFF THE RAMPART RANGE AND INTO THE MORE
STABLE AIR OVER COLORADO SPRINGS. SCATTERED STORMS WERE STILL
ONGOING ACROSS EASTERN EL PASO COUNTY. OTHER ISOLATED STORMS WERE
OVER THE S SANGRES. ATMOS OVER THE PLAINS WAS MOSTLY SUNNY AND
BECOMING UNSTABLE...AND SHEAR IS CAPABLE OF ROTATING CONVECTION
LATER THIS AFTERNOON AND EVENING.

REST OF TODAY INTO TONIGHT...

EXPECT STORMS OVER EL PASO COUNTY TO CONTINUE MOVING EAST-SOUTHEAST
AND INTENSIFY...AND POSSIBLY BECOMING SEVERE. ALL HI-RES DATA IS
INDICATING THIS POSSIBILITY. THE BEST CHANCE OF SEVERE WILL
GENERALLY BE NORTH OF A LINE FROM KLHX TO KSPD. MAIN THREAT WILL BE
HAIL GIVEN THE COLDER TEMPS ALOFT...BUT AN ISOLD TORNADO CANNOT BE
RULED OUT GIVEN THE LOWER T/TD SPREADS AND AMBIENT VORTICITY WITH
THE UPPER LOW TO OUR NORTH.

LATER TONIGHT...

MAIN CONCERN LATER TONIGHT IS THE POTENTIAL FOR CONTINUED STRONGER
STORMS OVER THE FAR E PLAINS ALONG WITH FOG FORMING OVER THE PLAINS.
FOG FORMATION WILL BE DEPENDENT ON HOW MUCH WE CLEAR OUT LATER
TONIGHT. FOR NOW...I HAVE MENTIONED FOG IN THE GRIDDS FOR THE FAR E
PLAINS.

TOMORROW...

WITH FORCING DECREASING OVER THE REGION EXPECT MORE SUN...WARMER
TEMPS AND A LESSER THREAT OF PRECIP OVER THE REGION. BEST CHANCE OF
ANY PRECIP WILL BE ALONG THE CO AND NM/OK BORDER. \/34

LONG TERM...

(FRIDAY NIGHT-THURSDAY)

FRIDAY NIGHT-SUNDAY...WEAK WEST TO NORTHWEST FLOW ALOFT PROGGED
ACROSS THE REGION FRIDAY NIGHT AND SATURDAY WITH FLOW ALOFT BECOMING
MORE NORTH TO NORTHWEST SATURDAY NIGHT AND INCREASING ON SUNDAY...AS
ANOTHER WEAK EMBEDDED SHORT WAVE TRANSLATES ACROSS THE ROCKIES.
DRIER AIR EMBEDDED WITHIN THE FLOW ALOFT CONTINUES TO FILTER ACROSS
THE STATE FRIDAY NIGHT AND SATURDAY...THOUGH THERE REMAINS ENOUGH
RESIDUAL MOISTURE TO SUPPORT ISOLATED TO SCATTERED DIURNAL SHOWERS
ALONG WITH A FEW EMBEDDED THUNDERSTORMS EARLY FRIDAY EVENING AND
AGAIN SATURDAY AFTERNOON AND EARLY EVENING. BEST COVERAGE TO REMAIN
OVER AND NEAR THE MTS...THOUGH HAVE ALSO KEPT A SLIGHT CHANCE OF
STORMS ACROSS THE FAR SE PLAINS LATE SATURDAY AFTERNOON WITH MODEL
SOUNDINGS INDICATING SOME MODEST CAPE AND WEAKENING CIN.
TEMPERATURES EXPECTED TO WARM BACK TO AROUND SEASONAL NORMALS ON
SATURDAY...THOUGH COULD BE HAMPERED SOMEWHAT BE MORNING LOW
CLOUDS AND FOG ACROSS THE FAR EASTERN PLAINS FRIDAY NIGHT AND
SATURDAY MORNING.

MODELS CONTINUE TO SHOW SOME DIFFERENCES ON STRENGTH AND AMPLITUDE
OF THE NEXT EMBEDDED WAVE ON SUNDAY...THOUGH AGREE ON A WEAK COLD
FRONT MOVING ACROSS EASTERN COLORADO WITH BREEZY NORTHERLY WINDS
EXPECTED THROUGH THE LATE MORNING AND AFTERNOON. WINDS LOOK TO HELP
MIX THE ATMOSPHERE AND DESPITE SOME COOLING ALOFT...HIGHS SUNDAY
LOOK TO BE AT OR ONLY SLIGHTLY COOLER THAN SATURDAY. AS FOR
POPS...MODELS NOT INDICATING MUCH INCREASE IN AVAILABLE MOISTURE
WITH PASSING WAVE...AND HAVE KEPT CURRENT ISOLATED TO SCATTERED POPS
ACROSS THE HIGHER TERRAIN AND ALONG WITH RATON MESA AND FAR SE
PLAINS FOR SUNDAY.

MONDAY-THURSDAY...A WARMING AND DRYING TREND CONTINUES TO BE IN THE
OFFING FOR THE EARLY PART AND INTO THE MIDDLE OF NEXT WEEK...WITH
WEAK WESTERLY FLOW PROGGED ACROSS THE AREA AS FLAT UPPER LEVEL
RIDGING BUILDING ACROSS THE GREAT BASIN AND INTO THE STATE. -MW

AVIATION...

ISOLATED STORMS WILL STILL BE POSSIBLE AT THE TAF SITES THIS
AFTERNOON. BRIEF MVFR CONDITIONS WILL BE POSSIBLE.

THERE IS A CHANCE OF SOME LOW CLOUDS/FOG OVER KCOS AND KPUB LATE
TONIGHT/EARLY TOMORROW MORNING. ATTM WILL MENTION SCT LOW CLOUDS
POSSIBLE AT KCOS AND KPUB.

OTHERWISE VFR CONDITIONS EXPECTED AT KCOS...KPUB AND KALS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

27/31
Hazardous weather outlook, Sep 27, 11:26 AM MDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1126 AM MDT THU SEP 27 2012

COZ058>089-093>099-281730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1126 AM MDT THU SEP 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE SUFFICIENT INSTABILITY AND WIND SHEAR OVER THE
SOUTHEAST PLAINS TODAY FOR THE POSSIBILITY OF ONE OR TWO SEVERE
STORMS...WITH THE MAIN SEVERE THREATS BEING WIND GUSTS AROUND 60
MPH AND HAIL AROUND 1 INCH IN DIAMETER.

LOCALLY MODERATE TO HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH
SOME OF THE STRONGER STORMS. IF HEAVY RAIN OCCURS ON THE WALDO
CANYON BURN SCAR... FLOODING CONCERNS COULD BECOME AN ISSUE.

SNOW IS AGAIN EXPECTED OVER THE HIGHER ELEVATIONS...MAINLY ABOVE
11000 FEET.  SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE ANTICIPATED FRIDAY. THESE STORMS WILL BE CAPABLE
OF PRODUCING HAZARDOUS LIGHTNING...WIND GUSTS AROUND 50 MPH AT
TIMES...AND PERIODS OF MODERATE TO HEAVY RAINFALL.

FROM SATURDAY INTO SUNDAY ISOLATED TO SCATTERED PRIMARILY
AFTERNOON AND EVENING HIGHER TERRAIN SHOWERS AND THUNDERSTORMS ARE
ANTICIPATED WITH DRY CONDITIONS THEN RETURNING FROM MONDAY INTO
WEDNESDAY.

IN ADDITION...AT ELEVATIONS GENERALLY ABOVE 11000 FEET...ADDITIONAL
SNOW ACCUMULATIONS BETWEEN 1 AND 4 INCHES WILL BE POSSIBLE FROM
FRIDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO.

34/34

In the hours before

Local storm report, Sep 27, 5:36 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT THU SEP 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             10 ENE PUEBLO DEPOT     38.40N 104.18W
09/27/2012  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

RMG
Special weather statement, Sep 27, 5:53 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT THU SEP 27 2012

COZ065>070-280015-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE
VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN JUAN
MOUNTAINS ABOVE 10000 FT-LA GARITA MOUNTAINS ABOVE 10000 FT-SAGUACHE
COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-UPPER RIO GRANDE
VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
553 PM MDT THU SEP 27 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
  EXTREME NORTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
  NORTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF DEL NORTE...OR 33 MILES
NORTHWEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  LA GARITA.
  MONTE VISTA.
  CENTER.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM. THERE IS ALSO THE POSSIBILITY OF A SHORT-LIVED...
ROPE-LIKE TORNADO WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND
BECOMES SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Sep 27, 6:12 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT THU SEP 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             ROCKY FORD              38.05N 103.72W
09/27/2012  M1.00 INCH       OTERO              CO   TRAINED SPOTTER

&&

KT
Local storm report, Sep 27, 6:19 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
619 PM MDT THU SEP 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             1 SE ROCKY FORD         38.04N 103.71W
09/27/2012  M1.75 INCH       OTERO              CO   TRAINED SPOTTER

            ENDED AT 616 PM.

&&

KT
Local storm report, Sep 27, 6:23 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
623 PM MDT THU SEP 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             3 WNW SWINK             38.03N 103.67W
09/27/2012  E1.50 INCH       OTERO              CO   TRAINED SPOTTER

&&

RMG
Local storm report, Sep 27, 6:24 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
624 PM MDT THU SEP 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             ROCKY FORD              38.05N 103.72W
09/27/2012  M1.50 INCH       OTERO              CO   TRAINED SPOTTER

&&

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 6:06 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero54 min
Sep 27, 6:59 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers44 min
Sep 27, 7:10 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Las Animas, Otero, Prowers33 min
Sep 27, 8:19 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers24 min
Sep 27, 8:34 PM MDTAreal Flood AdvisoryPUBBent, Prowers85 min
Sep 27, 8:42 PM MDTAreal Flood AdvisoryPUBBent, Otero77 min

Nearby

Tornado Warnings in Colorado, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.